Posted by Rick
on July 16, 2000 at 10:50:51:
In Reply to: Re: Vioxx side effects posted by ACS on July 04, 2000 at 13:34:35:
: : : My husband (65 y.o) has just been diagnosed w/ osteo in his hips and spine. Dr. put him on vioxx; w/in 2 weeks he was going nuts from tinnitus (ringing in his ears). Within two days of stopping the vioxx, it seems to be gone.
: : : Can anyone shed any light on this???
: : : Thanks. sjr
: : : : Hearing distortion in 73 year old, who has hearing aids. went away after discontinuing medication for 2 days hummmm
: : I KNOW the ringing; THAT went away when I quit. I also found that the stuff did NOT last 24 hrs and I was worse off when it wore off. So I quit (after taking it for months):BAD move. I hurt in places I NEVER hurt before. Took it for bad knees. Now, just that suddenly, bad hips, shoulders, hands, feet, chest bones, aching teeth. I wish to God I'd never swallowed the first tablet.
: (ACS): I began taking Vioxx in December '99. The pain-relieving effects were wonderful, but I experienced severe stomach cramps and diarrhea within days. Since December, I have tried taking "loperamide" diarrhea suppressant. This worked to some extent, but caused severe constipation. I've not found a balance and I'm losing more work time to the medication than I was to the pain. Anyone else have this experience?
Since I have started taking Vioxx (6 months), I have experienced a severe case of hiccups and a restricted filling in my throat while eating. This leads to choking and inability to swallow my food at times, sometimes leading to vomiting. I ran out of Vioxx for about two weeks and the symptoms were fewer and to a much lesser degree. Has anyone experienced or heard of anyone that may experienced similar symptoms?